MAUDE Adverse Event Report: VASCUTEK LTD. SEALPTFE; GELATIN SEALED EPTFE VASCULAR PROSTHESIS

VASCUTEK LTD. SEALPTFE; GELATIN SEALED EPTFE VASCULAR PROSTHESIS
Model Number SEALPTFE
Medical Device Problem Codes Degraded (1153); Peeled/Delaminated (1454); Material Integrity Problem (2978)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method code - historical data analysis - 5-year review of previous complaints for gelatin issues was performed.Method code - analysis of production records - review of retained qc, manufacturing and physical test data was performed.Method code - device not returned - the device was not returned as it was contaminated with patient blood who had (b)(6) viral infection.Results code - results pending completion of investigation - vascutek is awaiting further information from site regarding event.Conclusion code - conclusion not yet available - vascutek is awaiting further information from site.Vascutek will report findings in next follow up / final report.
 
Event or Problem Description
The event was reported to vascutek on (b)(6) 2018 as follows: "gelatin was separated.The graft was sutured to a blood vessel as a shunt.After one side of the graft was sutured to the blood vessel according to the ifu, when the other side was cut off to be implanted its gelatin was separated( scattered).The graft was removed from the patient and replaced with two sealptfe grafts cat no.S2005s.The replacement grafts were implanted without any issue." site has reported no health issue for patient.
 
Additional Manufacturer Narrative
(b)(4).A review of retained manufacturing and qc test records confirmed that the batch containing the complaint device was manufactured to specification.Grafts passed all physical testing and porosity testing.Of the 7 grafts manufactured in this batch 5 have been implanted and 2 remain on consignment at this time.This complaint was the only one received for this batch to date.A review of similar events was completed for 5-year period which gave a low occurrence rate of 0.003% (complaints v sales) this is the only complaint for gelatin separating.No other complaints have been received for units of the same batch.No issues or adverse trends were noted during the preliminary investigation.No graft was returned for investigation and no further information was received which could aid in determining a root cause of this event.Vascutek now considers this complaint closed.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.

Brand Name
SEALPTFE
Common Device Name
GELATIN SEALED EPTFE VASCULAR PROSTHESIS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key7913462
Report Number9612515-2018-00015
Device Sequence Number2255706
Product Code DSY
UDI-Device Identifier05037881002736
UDI-Public05037881002736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K993667
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
Report Date (Section F) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberSEALPTFE
Device Catalogue NumberS2005S
Device Lot Number17273996
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/31/2018
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer08/31/2018
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;